October  2019, 24(10): 5337-5354. doi: 10.3934/dcdsb.2019061

Numerical solution of partial differential equations with stochastic Neumann boundary conditions

Department of Mathematics, Faculty of Sciences, Razi University, Kermanshah, Iran

Received  May 2018 Revised  November 2018 Published  April 2019

The aim of this paper is to study the numerical solution of partial differential equations with boundary forcing. For spatial discretization we apply the Galerkin method and for time discretization we will use a method based on the accelerated exponential Euler method. Our purpose is to investigate the convergence of the proposed method, but the main difficulty in carrying out this construction is that at the forced boundary the solution is expected to be unbounded. Therefore the error estimates are performed in the $ L_p $ spaces.

Citation: Minoo Kamrani. Numerical solution of partial differential equations with stochastic Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5337-5354. doi: 10.3934/dcdsb.2019061
References:
[1]

A. Abdulle and G. A. Pavliotis, Numerical methods for stochastic partial differential equations with multiple scales, J. Comput. Phys., 231 (2012), 2482-2497.  doi: 10.1016/j.jcp.2011.11.039.  Google Scholar

[2]

D. Blömker and A. Jentzen, Galerkin approximations for the stochastic burgers equation, SIAM J. Numer. Anal., 51 (2013), 694-715.  doi: 10.1137/110845756.  Google Scholar

[3]

D. BlömkerM. Kamrani and S. M. Hosseini, Full discretization of Stochastic Burgers Equation with correlated noise, IMA J. Numer. Anal., 33 (2013), 825-848.  doi: 10.1093/imanum/drs035.  Google Scholar

[4]

Z. BrzeniakB. GoldysS. Peszat and F. Russo, Second order PDEs with Dirichlet white noise boundary conditions, J Evol Equ., 15 (2015), 1-26.  doi: 10.1007/s00028-014-0246-2.  Google Scholar

[5]

S. Cerrai and M. Freidlin, Fast Transport Asymptotics for stochastic RDEs with Boundary noise, Ann. Prob., 39 (2011), 369-405.  doi: 10.1214/10-AOP552.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229, Cambridge University Press, Cambridge, 1996.  doi: 10.1017/CBO9780511662829.  Google Scholar
[7]

G. Da Prato and J. Zabczyk, Evolution equations with white-noise boundary conditions, Stochast Stochast Rep., 42 (1993), 167-182.  doi: 10.1080/17442509308833817.  Google Scholar

[8] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia Math. Appl., 44, Cambridge University Press, Cambridge, UK, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[9]

D. Grieser, Uniform bounds for eigenfunctions of the Laplacian on manifolds with boundary, Commun. Part. Diff. Eq., 27 (2002), 1283-1299.  doi: 10.1081/PDE-120005839.  Google Scholar

[10]

D. J. HighamX. Mao and A. M. Stuart, Strong convergence of euler-type methods for nonlinear stochastic differential equations, SIAM J. Numer. Anal., 40 (2002), 1041-1063.  doi: 10.1137/S0036142901389530.  Google Scholar

[11]

A. Ichikawa, Stability of parabolic equations with boundary and pointwise noise, Stochastic Differential Systems Filtering and Control, Lecture Notes in Control and Information Sciences, 69 (1985), 55-66.  doi: 10.1007/BFb0005059.  Google Scholar

[12]

M. Kamrani and D. Blömker, Pathwise convergence of a numerical method for stochastic partial differential equations with correlated noise and local Lipschitz condition, J Comput Appl Math., 323 (2017), 123-135.  doi: 10.1016/j.cam.2017.04.012.  Google Scholar

[13]

P. E. Kloeden and A. Neuenkirch, The pathwise convergence of approximation schemes for stochastic differential equations, LMS J. Comput. Math., 10 (2007), 235-253.  doi: 10.1112/S1461157000001388.  Google Scholar

[14]

L. Lapidus and N. Amunds, On Chemical Reactor Theory, Prentice-Hall, 1977. Google Scholar

[15]

S. Maire and É. Tanré, Monte Carlo approximations of the Neumann problem, Monte Carlo Methods and Applications, De Gruyter, 19 (2013), 201-236.  doi: 10.1515/mcma-2013-0010.  Google Scholar

[16]

B. Maslowski, Stability of semilinear equations with boundary and pointwise noise, Ann. Scuola Norm, Sup. Pisa Cl. Sci., 22 (1995), 55-93.   Google Scholar

[17]

W. W. Mohammed and D. Blömker, Fast diffusion limit for reaction-diffusion systems with stochastic neumann boundary conditions, SIAM J. Math. Anal., 48 (2016), 3547-3578.  doi: 10.1137/140981952.  Google Scholar

[18]

R. Schnaubelt and M. Veraar, Stochastic equations with boundary noise, Progress in Nonlinear Differential Equations and Their Applications, 80 (2011), 609-629.  doi: 10.1007/978-3-0348-0075-4_30.  Google Scholar

[19]

R. B. Sowers, Multidimensional reaction-diffusion equations with white noise boundary perturbations, Ann. Prob., 22 (1994), 2071-2121.  doi: 10.1214/aop/1176988495.  Google Scholar

[20]

R. B. Sowers, New Asymptotic Results for Stochastic Partial Differential Equations, Ph.D dissertation, University of Maryland. Google Scholar

[21]

R. Vold and M. Vold, Colloid and Interface Chemistry, Addison-Wesley, 1983. Google Scholar

[22]

W. Wang and A. J. Roberts, Macroscopic reduction for stochastic reaction-diffusion equations, IMA J. Appl. Math., 78 (2009), 1237-1264.  doi: 10.1093/imamat/hxs019.  Google Scholar

[23]

E. WeinanD. Liu and E. vanden Eijnden, Analysis of multiscale methods for stochastic differential equations, Comm. Pure App. Math., 58 (2005), 1544-1585.  doi: 10.1002/cpa.20088.  Google Scholar

[24]

S. Xu and J. Duan, A Taylor expansion approach for solving partial differential equations with random Neumann boundary conditions, Appl. Math. Comput., 217 (2011), 9532-9542.  doi: 10.1016/j.amc.2011.03.137.  Google Scholar

show all references

References:
[1]

A. Abdulle and G. A. Pavliotis, Numerical methods for stochastic partial differential equations with multiple scales, J. Comput. Phys., 231 (2012), 2482-2497.  doi: 10.1016/j.jcp.2011.11.039.  Google Scholar

[2]

D. Blömker and A. Jentzen, Galerkin approximations for the stochastic burgers equation, SIAM J. Numer. Anal., 51 (2013), 694-715.  doi: 10.1137/110845756.  Google Scholar

[3]

D. BlömkerM. Kamrani and S. M. Hosseini, Full discretization of Stochastic Burgers Equation with correlated noise, IMA J. Numer. Anal., 33 (2013), 825-848.  doi: 10.1093/imanum/drs035.  Google Scholar

[4]

Z. BrzeniakB. GoldysS. Peszat and F. Russo, Second order PDEs with Dirichlet white noise boundary conditions, J Evol Equ., 15 (2015), 1-26.  doi: 10.1007/s00028-014-0246-2.  Google Scholar

[5]

S. Cerrai and M. Freidlin, Fast Transport Asymptotics for stochastic RDEs with Boundary noise, Ann. Prob., 39 (2011), 369-405.  doi: 10.1214/10-AOP552.  Google Scholar

[6] G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229, Cambridge University Press, Cambridge, 1996.  doi: 10.1017/CBO9780511662829.  Google Scholar
[7]

G. Da Prato and J. Zabczyk, Evolution equations with white-noise boundary conditions, Stochast Stochast Rep., 42 (1993), 167-182.  doi: 10.1080/17442509308833817.  Google Scholar

[8] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia Math. Appl., 44, Cambridge University Press, Cambridge, UK, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[9]

D. Grieser, Uniform bounds for eigenfunctions of the Laplacian on manifolds with boundary, Commun. Part. Diff. Eq., 27 (2002), 1283-1299.  doi: 10.1081/PDE-120005839.  Google Scholar

[10]

D. J. HighamX. Mao and A. M. Stuart, Strong convergence of euler-type methods for nonlinear stochastic differential equations, SIAM J. Numer. Anal., 40 (2002), 1041-1063.  doi: 10.1137/S0036142901389530.  Google Scholar

[11]

A. Ichikawa, Stability of parabolic equations with boundary and pointwise noise, Stochastic Differential Systems Filtering and Control, Lecture Notes in Control and Information Sciences, 69 (1985), 55-66.  doi: 10.1007/BFb0005059.  Google Scholar

[12]

M. Kamrani and D. Blömker, Pathwise convergence of a numerical method for stochastic partial differential equations with correlated noise and local Lipschitz condition, J Comput Appl Math., 323 (2017), 123-135.  doi: 10.1016/j.cam.2017.04.012.  Google Scholar

[13]

P. E. Kloeden and A. Neuenkirch, The pathwise convergence of approximation schemes for stochastic differential equations, LMS J. Comput. Math., 10 (2007), 235-253.  doi: 10.1112/S1461157000001388.  Google Scholar

[14]

L. Lapidus and N. Amunds, On Chemical Reactor Theory, Prentice-Hall, 1977. Google Scholar

[15]

S. Maire and É. Tanré, Monte Carlo approximations of the Neumann problem, Monte Carlo Methods and Applications, De Gruyter, 19 (2013), 201-236.  doi: 10.1515/mcma-2013-0010.  Google Scholar

[16]

B. Maslowski, Stability of semilinear equations with boundary and pointwise noise, Ann. Scuola Norm, Sup. Pisa Cl. Sci., 22 (1995), 55-93.   Google Scholar

[17]

W. W. Mohammed and D. Blömker, Fast diffusion limit for reaction-diffusion systems with stochastic neumann boundary conditions, SIAM J. Math. Anal., 48 (2016), 3547-3578.  doi: 10.1137/140981952.  Google Scholar

[18]

R. Schnaubelt and M. Veraar, Stochastic equations with boundary noise, Progress in Nonlinear Differential Equations and Their Applications, 80 (2011), 609-629.  doi: 10.1007/978-3-0348-0075-4_30.  Google Scholar

[19]

R. B. Sowers, Multidimensional reaction-diffusion equations with white noise boundary perturbations, Ann. Prob., 22 (1994), 2071-2121.  doi: 10.1214/aop/1176988495.  Google Scholar

[20]

R. B. Sowers, New Asymptotic Results for Stochastic Partial Differential Equations, Ph.D dissertation, University of Maryland. Google Scholar

[21]

R. Vold and M. Vold, Colloid and Interface Chemistry, Addison-Wesley, 1983. Google Scholar

[22]

W. Wang and A. J. Roberts, Macroscopic reduction for stochastic reaction-diffusion equations, IMA J. Appl. Math., 78 (2009), 1237-1264.  doi: 10.1093/imamat/hxs019.  Google Scholar

[23]

E. WeinanD. Liu and E. vanden Eijnden, Analysis of multiscale methods for stochastic differential equations, Comm. Pure App. Math., 58 (2005), 1544-1585.  doi: 10.1002/cpa.20088.  Google Scholar

[24]

S. Xu and J. Duan, A Taylor expansion approach for solving partial differential equations with random Neumann boundary conditions, Appl. Math. Comput., 217 (2011), 9532-9542.  doi: 10.1016/j.amc.2011.03.137.  Google Scholar

Figure 1.  Numerical solution of Example 1, for $ N = 32 $, $ \epsilon = 0.01 $ and $ T = \frac{3}{20} $, $ \Delta t = 10^{-4} $
[1]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[2]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[3]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[4]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[5]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[6]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[7]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[8]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[9]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[10]

Xianming Liu, Guangyue Han. A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2499-2508. doi: 10.3934/dcdsb.2020192

[11]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[12]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[13]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[14]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[15]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[16]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[17]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[18]

Samir Adly, Oanh Chau, Mohamed Rochdi. Solvability of a class of thermal dynamical contact problems with subdifferential conditions. Numerical Algebra, Control & Optimization, 2012, 2 (1) : 91-104. doi: 10.3934/naco.2012.2.91

[19]

Valery Y. Glizer. Novel Conditions of Euclidean space controllability for singularly perturbed systems with input delay. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 307-320. doi: 10.3934/naco.2020027

[20]

Gheorghe Craciun, Abhishek Deshpande, Hyejin Jenny Yeon. Quasi-toric differential inclusions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2343-2359. doi: 10.3934/dcdsb.2020181

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (143)
  • HTML views (508)
  • Cited by (0)

Other articles
by authors

[Back to Top]